Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Oct 11, 2021, 3:49 PM MST for Pima County, Pinal County, Arizona. It took effect at Oct 11, 2021, 6:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2021, 3:49 PM MST (22:49 UTC)
- In effect from
- Oct 11, 2021, 6:00 PM MST
- Expired
- Oct 12, 2021, 12:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2942 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS75 KTWC 112249 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 349 PM MST Mon Oct 11 2021 AZZ503-120700- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Upper Santa Cruz River Valley/Altar Valley- Including the city of Nogales 349 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley. * WHEN...For the Wind Advisory, from 8 PM this evening to 3 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507>509-120700- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.211012T0500Z-211012T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 349 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. Localized spots in the Sulphur Springs Valley northwest of Willcox could briefly see temperatures in the 25 to 28 degrees range Wednesday morning. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, from 10 PM this evening to 8 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-502-505-120700- /O.NEW.KTWC.DU.Y.0011.211012T0100Z-211012T0700Z/ /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 349 PM MST Mon Oct 11 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...For the Blowing Dust Advisory, until midnight MST tonight. For the Wind Advisory, from 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ514-515-120700- /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Lemmon and Summerhaven 349 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-506-120700- /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 349 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ510>513-120700- /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1500Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 349 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM this evening to 8 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
240 WWUS75 KTWC 120504 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1004 PM MST Mon Oct 11 2021 AZZ510>513-121315- /O.UPG.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/ /O.NEW.KTWC.HW.W.0001.211012T0504Z-211012T1300Z/ /O.NEW.KTWC.WI.Y.0008.211012T1300Z-211012T1500Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 1004 PM MST Mon Oct 11 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 AM MST TUESDAY... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...For the High Wind Warning, until 6 AM MST Tuesday. For the Wind Advisory, from 6 AM to 8 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ514-121300- /O.UPG.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ /O.NEW.KTWC.HW.W.0001.211012T0504Z-211012T1300Z/ Catalina and Rincon Mountains- Including the cities of Mount Lemmon and Summerhaven 1004 PM MST Mon Oct 11 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST TUESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 65 mph. * WHERE...Catalina and Rincon Mountains. * WHEN...Until 6 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ503-121315- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Upper Santa Cruz River Valley/Altar Valley- Including the city of Nogales 1004 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley. * WHEN...For the Wind Advisory, from 8 PM this evening to 3 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507>509-121315- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 1004 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. Localized spots in the Sulphur Springs Valley northwest of Willcox could briefly see temperatures in the 25 to 28 degrees range Wednesday morning. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, from 10 PM this evening to 8 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-502-505-121000- /O.CON.KTWC.DU.Y.0011.000000T0000Z-211012T0700Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 1004 PM MST Mon Oct 11 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...For the Blowing Dust Advisory, until midnight MST tonight. For the Wind Advisory, from 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ515-121000- /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Baboquivari Mountains- 1004 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-506-121000- /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 1004 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
672 WWUS75 KTWC 120657 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1157 PM MST Mon Oct 11 2021 AZZ501-502-505-121000- /O.EXP.KTWC.DU.Y.0011.000000T0000Z-211012T0700Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 1157 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-121730- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Upper Santa Cruz River Valley/Altar Valley- Including the city of Nogales 1157 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Upper Santa Cruz River Valley/Altar Valley. * WHEN...For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. For the Wind Advisory, until 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507>509-121730- /O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 1157 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. Localized spots in the Sulphur Springs Valley northwest of Willcox could briefly see temperatures in the 25 to 28 degrees range Wednesday morning. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. For the Wind Advisory, until 8 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ510>513-121500- /O.CON.KTWC.HW.W.0001.000000T0000Z-211012T1300Z/ /O.CON.KTWC.WI.Y.0008.211012T1300Z-211012T1500Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 1157 PM MST Mon Oct 11 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 AM MST TUESDAY... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Dragoon and Mule and Huachuca and Santa Rita Mountains, Chiricahua Mountains, Galiuro and Pinaleno Mountains and White Mountains of Graham and Greenlee Counties. * WHEN...For the High Wind Warning, until 6 AM MST Tuesday. For the Wind Advisory, from 6 AM to 8 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ514-121300- /O.CON.KTWC.HW.W.0001.000000T0000Z-211012T1300Z/ Catalina and Rincon Mountains- Including the cities of Mount Lemmon and Summerhaven 1157 PM MST Mon Oct 11 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 65 mph. * WHERE...Catalina and Rincon Mountains. * WHEN...Until 6 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ515-121000- /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Baboquivari Mountains- 1157 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Baboquivari Mountains. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-506-121000- /O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 1157 PM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Oct 11, 1:50 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 11, 1:50 PM MST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 150 PM MST Mon Oct 11 2021 .SYNOPSIS...Expect breezy to windy conditions through Tuesday as a weather system moves through. There will also be a chance of showers as a weak cold front moves through early Tuesday morning. Temperatures will also plunge to well below normal with freezing temperatures possible in colder valleys early Wednesday morning. Then expect a warming trend Thursday into the weekend. && .DISCUSSION...Gusty southwest winds area wide this afternoon with highest gusts so far being in the 25-30 mph range. Looking further west across SE CA, gusts have been in the 40-60 mph range associated with approaching cold front. The main concern over the next 18 hours will be wind and blowing dust as the cold front sweeps across the forecast area tonight into Tuesday morning. The wind advisory tonight into Tuesday morning has been expanded to include the entire forecast area after starting off in the mountains with the initial issuance yesterday. The strongest gusts of 35 to 55 mph will likely occur just in advance of the cold front. Again not everybody will be gusts as high as 55 mph but there is the potential. Will have to watch the Sierra Vista area later tonight into early Tuesday morning could see briefly see warning type wind speeds/gusts near/along the front as the air is squeezed through the Huachuca mountains. The gusty winds will kick up the dust at times but don't think it will be widespread enough of a blowing dust advisory. Moisture is limited so any shower activity later tonight into Tuesday morning will be light with very light snow accumulation above 8000 feet. Frontal passage Tuesday will bring sharply colder temperatures to the area with highs 15-20 degrees below normal. A few locals will be close to coldest high temperature on record for October 12th. With a rather cold air mass for October in place our normally coldest valleys of Cochise, Graham and Santa Cruz county will likely see their first freeze of the season. Thus have upgraded the Freeze Watch to Freeze Warning for those areas. A few micro- climate spots in the Sulphur Spring Valley got down to 32 this morning which means it will be much colder Wednesday morning, probably in the 25-28 degrees range. However the area is not large enough for a Hard Freeze warning. The low quickly exits Arizona Wednesday and heads into the Great Plains. Another weaker trough passes to the north Thursday then ensembles show the upper air pattern changing to weak ridging or zonal flow. Temperatures will follow a warming trend after Wednesday but remain below normal through Friday then return to normal over the weekend into early next week. && .AVIATION...Valid through 12/12Z. SKC conditions through this evening then a band of clouds at BKN120- 150 ft MSL associated with a cold front will move east across the area with SCT SHRA between 12/03Z and 12/11Z. Occasional mountain obscuration in clouds/SHRA as that moves through. Light surface winds becoming SWLY 15-20 kts with gusts to 30 kts in the afternoon into the evening. Higher wind speeds across higher terrain. Winds easing tonight behind the cold front. Aviation not updated for TAF amendments. && .FIRE WEATHER...A strong weather system will bring a chance of showers late tonight into early Tuesday along with much colder temperatures. Winds will be fairly strong this afternoon through Tuesday coming from the southwest 15-25 mph with higher gusts, maintaining strong speeds at night across the higher mountain elevations and briefly in the valleys right with the cold front. Winds will ease shortly after the cold front passes. More typical fall winds return Wednesday onward. RH values remain above critical thresholds during this period. && .CLIMATE...Early season chill for southeast Arizona where near record low high temperatures are possible Tuesday and near record low temperatures are possible Wednesday. Selected locations that will be set or be near record low high temperatures Tuesday October 12th. LOCATION FCST RCD/YEAR Ajo 68 69/1924 Organ Pipe 70 71/1957 Tucson Intl 67 67/1997 Picacho Peak 67 70/2008 Nogales 67 65/2000 Sierra Vista 66 65/1986 Safford 66 65/2000 Selected locations that will set or be near record lows Wednesday October 13th LOCATION FCST RCD/YEAR Ajo 47 45/2008 Tucson Intl 40 38/2008 Picacho Peak 32 39/2008 Sierra Vista 37 34/2008 Tombstone 34 41/1997 Willcox 29 26/1969 The most recent time Tucson recorded a low temperature of... 49 degrees or colder...March 31 (49) 45 degrees or colder...March 28 (43) 40 degrees or colder...March 17 (35) && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 5 AM MST Tuesday for AZZ510>515. Freeze Warning from late Tuesday night through Wednesday morning for AZZ503-507>509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:25 AM MST | Freeze Watch | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 11 hr |
| Oct 11, 1:50 PM MST | Freeze Warning | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 42 hr |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.